Publication Type:

Journal Article

Source:

International Journal of Pharmacy and Pharmaceutical Sciences, International Journal of Pharmacy and Pharmaceutical Science, Volume 7, Number 2, p.585-587 (2015)

URL:

https://www.scopus.com/inward/record.uri?eid=2-s2.0-84922115253&partnerID=40&md5=9f277f5822b289cc3debd5e8f047f7f9

Keywords:

abdominal pain, acetylcysteine, adult, alanine aminotransferase blood level, albumin blood level, alkaline phosphatase blood level, aminotransferase blood level, article, aspartate aminotransferase blood level, bone marrow aplasia, case report, cyanosis, dapsone, DRESS syndrome, drug withdrawal, enzyme linked immunosorbent assay, erythroderma, female, fever, hemoptysis, human, hydrocortisone, hypothyroidism, jaundice, leprosy, lung parenchyma, methemoglobinemia, middle aged, myalgia, nausea, prednisolone, pure red cell anemia, rash, systemic lupus erythematosus

Abstract:

<p>4,4’-Diaminodiphenylsulphone (Dapsone) is widely used for a variety of infectious, immune and hypersensitivity disorders, with indications ranging from Hansen's disease, inflammatory disease and insect bites. However, the use of dapsone may be associated with a plethora of adverse effects, some of which may involve the pulmonary parenchyma, methemoglobinemia with resultant cyanosis, bone marrow aplasia and/or hemolytic anemia, peripheral neuropathy and the potentially fatal dapsone hypersensitivity syndrome (DHS). DHS typically presents with a triad of fever, skin eruption and an internal organ (lung, liver, brain and other systems) involvement, occurring several weeks to as late as 6 months after the initial administration of the drug. In this sense, it may resemble a DRESS syndrome (Drug Rash with Eosinophilia and Systemic Symptoms). DHS must be promptly identified as untreated and the disorder could be fatal. Moreover, the pulmonary/systemic manifestations may be mistaken for other disorders. Eosinophilic infiltrates, pneumonitis, pleural effusions and interstitial lung disease may be seen. This syndrome is best approached with the immediate discontinuation of the offending drug and prompt administration of oral or intravenous glucocorticoids. An immunological-inflammatory basis of the syndrome can be envisaged based on the pathological picture and excellent response to anti-inflammatory therapy. Since dapsone is used for various indications, physicians from all specialties may encounter DHS and need to familiarize themselves with the salient features of the syndrome and its management. © 2015, International Journal of Pharmacy and Pharmaceutical Sciences. All rights reserved.</p>

Notes:

cited By 0

Cite this Research Publication

Lakshmi R., Liniya, S., and Vijayalakshmi, S., “Dapsone induced hypersensitivity syndrome – A case report”, International Journal of Pharmacy and Pharmaceutical Sciences, vol. 7, pp. 585-587, 2015.

207
PROGRAMS
OFFERED
6
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS